Arkansas, 2010

Lightning Strikes in Arkansas, June 7, 2010

June 7, 2010 · NWS TSA · 2 events in 1 county or zone

Lightning struck a home and a building causing damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Lightning struck a home and a building causing damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 7, 6:21 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 7, 6:21 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
721 AM CDT MON JUN 7 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM
DECAYING LINE OF THUNDERSTORMS WITH MVFR CONDS AND
LOCAL IFR VISIBILITIES MOVING ACROSS NORTHEAST OKLAHOMA
EARLY THIS MORNING. KTUL/KRVS AFFECTED UNTIL 15Z.
REMNANT SHOWERS KMLC/KFYV/KXNA/KFSM 14Z-18Z. VFR CONDS
ALL SITES THIS AFTERNOON...EXCEPT FOR A CHANCE OF LOWER
CONDITION SHOULD THUNDERSTORMS FORM NEAR THE OUTFLOW
BOUNDARY LEFT FROM THIS MORNINGS CONVECTION.

&&

.PREV DISCUSSION... /ISSUED 352 AM CDT MON JUN 7 2010/

DISCUSSION...
THE KANSAS MESOSCALE COMPLEX CONTINUES TO DIVE
SOUTHEAST TOWARD NORTHERN OKLAHOMA.  THE APEX OF
THE BOW IS EXPECTED TO STAY JUST WEST OF OSAGE AND
PAWNEE COUNTIES...BUT CLOSE ENOUGH TO WARRANT
A SVR TSTORM WATCH TIL15Z.  THE LOW-LEVEL JET WILL
NOT PROPAGATE EAST THIS MORNING, BUT JUST VEER A LITTLE.
THIS WILL KEEP THE INFLOW OF THE HIGHEST THETA-E AIR
INTO THE SOUTH AND SOUTHWEST SIDE OF THE COMPLEX...PERHAPS
ENCOURAGING A LITTLE MORE OF A SOUTH TURN IN THE NEXT
COUPLE OF HOURS.  THE SYSTEM WILL BEGIN TO WEAKEN LATER
THIS MORNING WITH THE DIURNAL WEAKENING OF THE LOW-LEVEL
FLOW AND THE COMPLEX SHIFTING FURTHER FROM THE JET AXIS.
WARM ADVECTION ACTIVITY HAS INCREASED AHEAD OF THE
PRIMARY LINE WITH SCATTERED SHOWERS AND STORM EXPECTED
TO DEVELOP INTO NORTHWEST ARKANSAS THIS MORNING AS WELL AS
NORTHEAST OKLAHOMA.

AS THE COMPLEX DIES A MESOSCALE VORT CENTER IS LIKELY TO BE
LEFT MOVING ACROSS THE FORECAST AREA DURING THE DAY.  SCATTERED
REDEVELOPMENT OF STORMS IS EXPECTED IN EASTERN OKLAHOMA AND
WESTERN ARKANSAS AS THIS FEATURE PROMOTES LIFT OF THE
DESTABILIZING AIR.  THE FRONT WHICH PASSED MOST OF THE AREA IN THE
LAST 24 HOURS LIES ACROSS FAR SOUTHERN OKLAHOMA THIS MORNING AND WILL
ATTEMPT TO DEVELOP BACK NORTH TODAY...BUT WILL BE SLOWED BY
THE CONVECTIVE BOUNDARY LEFT BY THIS MORNINGS COMPLEX.  THIS
BOUNDARY AND THE HIGHER TERRAIN AREAS WILL BE THE FOCUS FOR THE
NEW STORMS LATER TODAY NEAR AND AHEAD OF THE MID-LEVEL VORTICITY
CENTER WHICH THE NAM SUGGESTS WILL MOVE INTO NORTHEAST OKLAHOMA THIS
AFTERNOON AND THEN DRIFT SOUTHWARD INTO THE EVENING.

PRECIP CHANCES WILL BE LIMITED FROM LATER TONIGHT INTO TUESDAY
AS THE NEXT MESOSCALE SYSTEM TRACKS BY TO THE NORTH ON
MONDAY NIGHT INTO TUESDAY. OUTFLOW FROM THIS SYSTEM COULD
GET CLOSE ENOUGH TO INCREASE RAIN CHANCES IN NORTHEAST OKLAHOMA
BY LATE TUESDAY NIGHT.  ON WEDNESDAY...A MORE SIGNIFICANT CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL OCCUR AS CONVECTIVE OUTFLOWS
CONSOLIDATE AND PUSH TOWARD NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AND MOISTURE AND LIFT FROM THE UPPER LOW NOW IN EXTREME
SOUTHERN TEXAS AND MEXICO BEGINS TO SHEAR NORTHWARD INTO THE AREA.

THE ECMWF HOLDS ON TO A MORE ORGANIZED LOOKING SYSTEM AND LIFTS
IT INTO THE AREA ON THURSDAY AND FRIDAY...WITH THE GFS TENDING TO
SHEAR THE SYSTEM NORTH.  IN EITHER EVENT...THE CHANCE FOR SHOWERS
AND STORMS CONTINUES INTO THE END OF THIS WEEK.  ALONG WITH
WARM TO HOT AND HUMID CONDITIONS.  IF THE ECMWF IS CORRECT...AND
IT LIKELY IS...A SIGNIFICANT RAIN EVENT COULD OCCUR SOMEWHERE IN THE
AREA BY WEEKS END.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  77  94  74 /  80  10  10  10
FSM   91  74  95  73 /  40  30   0  10
MLC   92  76  94  74 /  20  10   0  10
BVO   91  77  94  71 /  80  10  10  10
FYV   86  72  92  71 /  50  20   0  10
BYV   85  71  92  72 /  50  20   0  10
MKO   90  76  94  74 /  60  10   0  10
MIO   89  75  93  72 /  80  10  10  10
F10   91  76  94  74 /  70  10   0  10
HHW   96  75  95  74 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....18
AVIATION...21
Hazardous weather outlook, Jun 7, 8:17 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
917 AM CDT MON JUN 7 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
917 AM CDT MON JUN 7 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
        RISK...ELEVATED.
        AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

HEAVY RAIN.
        RISK...LIMITED.
        AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A LINE OF STRONG THUNDERSTORMS WAS MOVING INTO NORTHWEST ARKANSAS
AND SOUTHEAST OKLAHOMA THIS MORNING. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...ALTHOUGH A FEW OF THE STRONGER EMBEDDED STORMS MAY
PRODUCE QUARTER SIZE HAIL AND GUSTY WINDS. OTHERWISE...WINDS OF 40
MPH WILL ACCOMPANY THE LINE OF THUNDERSTORMS.

THIS LINE OF THUNDERSTORMS WILL DIMINISH BY THE EARLY
AFTERNOON...AND WILL LIKELY LEAVE AN OUTFLOW BOUNDARY ACROSS THE
REGION. THIS FEATURE...ALONG WITH SOME LATE DAY HEATING...MAY RESULT
IN ADDITIONAL THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON.

HOT MOIST AIR CONTINUES TO LINGER OVER EXTREME SOUTHEAST OKLAHOMA.
LOCATIONS IN PUSHMATAHA AND CHOCTAW COUNTIES WILL SEE TEMPERATURES
IN THE MID 90S THIS AFTERNOON AND HEAT INDEX VALUES NEAR 105...MUCH
LIKE YESTERDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A WEAK UPPER LOW FROM EAST TEXAS WILL DRIFT NORTH ABOUT MIDWEEK
AS A FORMIDABLE UPPER TROUGH SETTLES OVER THE WEST COAST STATES.
AN EXTENDED PERIOD OF SOUTHWEST FLOW ALOFT ACCOMPANIED BY
MOIST LOW LEVEL SOUTHERLY FLOW WILL YIELD PERIODIC THUNDERSTORM
CHANCES WEDNESDAY THROUGH SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 7, 6:28 AM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
728 AM CDT MON JUN 7 2010

OKZ064-066-071300-
CREEK OK-OKMULGEE OK-
728 AM CDT MON JUN 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE AND SOUTHEASTERN CREEK

AT 728 AM CDT...A STRONG THUNDERSTORM WAS CENTERED 8 MILES WEST OF
KELLYVILLE...MOVING SOUTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BEGGS...SLICK...MOUNDS AND
KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3600 9630 3587 9603 3586 9603 3586 9600
      3583 9595 3563 9617 3588 9643
TIME...MOT...LOC 1228Z 300DEG 41KT 3588 9628
Special weather statement, Jun 7, 6:46 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT MON JUN 7 2010

OKZ057-058-061>063-065>068-070-071-071315-
CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-MCINTOSH OK-MUSKOGEE
OK-OKFUSKEE OK-OKMULGEE OK-OTTAWA OK-ROGERS OK-WAGONER OK-
746 AM CDT MON JUN 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE...WAGONER...SOUTHEASTERN ROGERS...NORTHWESTERN
     DELAWARE...SOUTHEASTERN CRAIG...SOUTHWESTERN OTTAWA AND MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE...NORTHWESTERN CHEROKEE AND EASTERN
     OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN MCINTOSH

AT 743 AM CDT...A GUST FRONT...PRODUCED BY STRONG
THUNDERSTORMS...WAS LOCATED ALONG A LINE EXTENDING FROM NEAR BERNICE
TO 9 MILES WEST OF MAZIE TO 4 MILES SOUTH OF CASTLE...MOVING
SOUTHEAST AT 40 MPH. THIS GUST FRONT IS 5 TO 10 MILES OUT AHEAD OF
THE LINE OF STORMS PRODUCING IT.

A LARGE PORTION OF OKMULGEE...NORTHWESTERN MUSKOGEE...WAGONER...
SOUTHEASTERN ROGERS...NORTHWESTERN DELAWARE...SOUTHEASTERN CRAIG...
SOUTHWESTERN OTTAWA...NORTHWESTERN CHEROKEE...EASTERN
OKFUSKEE...NORTHWESTERN MCINTOSH AND MAYES COUNTIES WILL BE AFFECTED
BY THE WINDS OF THIS GUST FRONT THROUGH 815 AM CDT.

THIS GUST FRONT MAY PRODUCE NEW THUNDERSTORMS AS IT MOVES SOUTHEAST.

LAT...LON 3656 9461 3653 9461 3591 9519 3529 9608
      3530 9644 3544 9643 3604 9560 3673 9492
TIME...MOT...LOC 1243Z 297DEG 36KT 3664 9492 3604 9548
          3540 9636
Special weather statement, Jun 7, 6:59 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
759 AM CDT MON JUN 7 2010

OKZ057-058-060>068-070-071-071345-
CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-MCINTOSH
OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-OTTAWA OK-ROGERS OK-TULSA
OK-WAGONER OK-
759 AM CDT MON JUN 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE...WAGONER...SOUTHERN ROGERS...DELAWARE...SOUTHEASTERN
     CRAIG...OTTAWA...SOUTHEASTERN CREEK...TULSA AND MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE...NORTHERN CHEROKEE AND OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN MCINTOSH

AT 757 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM QUAPAW TO 6 MILES NORTHEAST OF ONETA TO PADEN...MOVING
EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...MIAMI...GROVE...TAHLEQUAH...OKMULGEE...WAGONER...
AND OKEMAH.

THE STRONGEST STORM WAS LOCATED JUST SOUTH OF AFTON AT 8 AM.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3698 9463 3635 9460 3581 9514 3529 9604
      3529 9639 3532 9644 3546 9645 3542 9649
      3544 9656 3538 9655 3542 9663 3551 9662
      3609 9570 3699 9483
TIME...MOT...LOC 1257Z 289DEG 32KT 3694 9475 3606 9559
          3548 9651
Special weather statement, Jun 7, 7:26 AM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT MON JUN 7 2010

ARZ001-010-019-OKZ063-065>075-071415-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAWFORD AR-DELAWARE OK-HASKELL
OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE
OK-PITTSBURG OK-SEQUOYAH OK-WAGONER OK-WASHINGTON AR-
826 AM CDT MON JUN 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...NORTHWESTERN CRAWFORD AND BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OKMULGEE...SOUTHEASTERN WAGONER...SOUTHERN DELAWARE
     AND ADAIR

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE...CHEROKEE...SOUTHEASTERN OKFUSKEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     MCINTOSH...HASKELL...PITTSBURG AND NORTHWESTERN LATIMER

AT 825 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF MAYSVILLE TO 2 MILES EAST OF COUNCIL
HILL TO 26 MILES SOUTHWEST OF CLEARVIEW...MOVING SOUTHEAST AT 45
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE
BENTONVILLE...FAYETTEVILLE...SALLISAW...MCALESTER...HENRYETTA...
MUSKOGEE...TAHLEQUAH...AND STILWELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3599 9396 3535 9471 3534 9481 3527 9481
      3521 9493 3503 9508 3467 9588 3468 9608
      3505 9609 3516 9599 3529 9599 3530 9643
      3562 9567 3653 9462 3650 9461 3650 9386
TIME...MOT...LOC 1325Z 323DEG 39KT 3644 9456 3554 9559
          3514 9653
Special weather statement, Jun 7, 8:13 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 AM CDT MON JUN 7 2010

ARZ001-002-010-011-019-020-029-OKZ049-068>076-071500-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-FRANKLIN
AR-HASKELL OK-LATIMER OK-LE FLORE OK-MADISON AR-MCINTOSH OK-MUSKOGEE
OK-PITTSBURG OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
913 AM CDT MON JUN 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...CARROLL...CRAWFORD...BENTON AND MADISON

IN WEST CENTRAL ARKANSAS
     NORTHERN SEBASTIAN AND NORTHWESTERN FRANKLIN

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     ADAIR

IN SOUTHEAST OKLAHOMA
     SOUTHERN MCINTOSH...HASKELL...NORTHERN LE FLORE...PITTSBURG...
     NORTHWESTERN PUSHMATAHA AND LATIMER

AT 912 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF BENTONVILLE TO 4 MILES SOUTHWEST OF
VIAN TO 8 MILES WEST OF ARPELAR...MOVING SOUTHEAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...FORT
SMITH...BERRYVILLE...BENTONVILLE...FAYETTEVILLE...STILWELL...
SALLISAW...POTEAU...WILBURTON... AND MCALESTER.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3510 9431 3444 9579 3452 9578 3452 9568
      3459 9568 3459 9588 3468 9589 3469 9610
      3505 9609 3516 9599 3526 9598 3561 9518
      3617 9472 3617 9456 3633 9458 3650 9444
      3650 9332
TIME...MOT...LOC 1412Z 300DEG 30KT 3639 9417 3544 9498
          3492 9607
Special weather statement, Jun 7, 8:55 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
955 AM CDT MON JUN 7 2010

ARZ002-010-011-019-020-029-OKZ049-072>076-071545-
CARROLL AR-CRAWFORD AR-FRANKLIN AR-HASKELL OK-LATIMER OK-LE FLORE
OK-MADISON AR-PITTSBURG OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH
OK-WASHINGTON AR-
955 AM CDT MON JUN 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...SOUTHERN CARROLL...CRAWFORD AND MADISON

IN WEST CENTRAL ARKANSAS
     SEBASTIAN AND FRANKLIN

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     HASKELL...LE FLORE...PITTSBURG...NORTHERN PUSHMATAHA AND LATIMER

AT 955 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF CLIFTY TO 3 MILES EAST OF FERN TO 3
MILES NORTHEAST OF FANSHAWE TO 3 MILES WEST OF KIOWA...MOVING
SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...FAYETTEVILLE...FORT SMITH...OZARK...POTEAU...
WILBURTON...MCALESTER...SALLISAW...AND STIGLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3612 9346 3577 9351 3576 9368 3538 9369
      3507 9423 3496 9423 3492 9444 3461 9445
      3430 9579 3459 9568 3469 9610 3505 9609
      3525 9511 3565 9462 3565 9447 3621 9423
      3624 9387 3636 9386 3632 9328 3613 9328
TIME...MOT...LOC 1455Z 288DEG 32KT 3619 9375 3564 9393
          3497 9484 3470 9592

The radar

The Western Arkansas radar (KSRX), 63 km away, was scanning. The volume nearest the first event began at 15:08 UTC.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Franklin

When
June 7, 9:10 AM CST
Where
Franklin County, Barnes
Property damage
$1,000
Reported by
Newspaper
Coordinates
35.650, -93.820

Lightning struck a double-wide mobile home causing minor electrical damage.

Lightning, Franklin

When
June 7, 9:14 AM CST
Where
Franklin County, 0.88 mi WNW of Ozark
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.503, -93.845

Lightning struck the Forest Service Headquarters, damaging radio and computer equipment.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246482, 246485.